Alert archive / Pennsylvania / Flash Flood Warnings in 2013

Flash Flood Warning 4, NWS State College, PA

June 18, 2013Lancaster County, York County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 18, 2013, 11:41 AM EDT for Lancaster County, York County, Pennsylvania. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2013, 11:41 AM EDT (15:41 UTC)
Expired
Jun 18, 2013, 2:45 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Lancaster County, PA, York County, PA

The radar

The Sterling radar (KLWX), 119 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 12:20 PM EDTFLASH FLOOD2 N Loganville, PAWATER ACROSS I-83 NEAR LAKE REDMAN. ALL LANES ARE NOW OPEN.
Jun 18, 12:21 PM EDTFLASH FLOODRed Lion, PASTREET FLOODING REPORTED IN RED LION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 3.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
811 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WGUS51 KCTP 181541
FFWCTP
PAC071-133-181845-
/O.NEW.KCTP.FF.W.0004.130618T1541Z-130618T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1141 AM EDT TUE JUN 18 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN LANCASTER COUNTY...
  YORK COUNTY...

* UNTIL 245 PM EDT...

* AT 1137 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED VERY HEAVY RAIN FROM A NEARLY STATIONARY CLUSTER
  OF THUNDERSTORMS OVER WESTERN LANCASTER AND YORK COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YORK...  
DALLASTOWN...HANOVER...PARKVILLE...RED LION...SPRY...WEIGELSTOWN...  
COLUMBIA...EAST PETERSBURG...LANCASTER...MILLERSVILLE...MOUNT 
JOY...WILLOW STREET...MILLERSVILLE UNIVERSITY...YORK COLLEGE OF 
PENNSYLVANIA AND PENN STATE YORK.

SOME STREAMS WHICH WILL BE AFFECTED BY THIS HEAVY RAIN INCLUDE BUNCH 
CREEK...FURNACE CREEK...AND THE CODORUS CREEK AND ALL THE 
TRIBUTARIES OF THE CODORUS CREEK.

ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DON'T DROWN!

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 3983 7700 3986 7695 3989 7699 3992 7697
      3994 7697 4014 7646 4016 7632 3972 7620
      3972 7700

$$

FORECASTER: DANGELO
3 follow-up statements
317 
WGUS71 KCTP 181628
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1228 PM EDT TUE JUN 18 2013

PAC071-133-181845-
/O.CON.KCTP.FF.W.0004.000000T0000Z-130618T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER PA-YORK PA-
1228 PM EDT TUE JUN 18 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR YORK
AND WESTERN LANCASTER COUNTIES...

AT 1221 PM EDT...DOPPLER RADAR INDICATED THAT THE LARGE CLUSTER OF 
THUNDERSTORMS WHICH PRODUCED THE HEAVY RAIN WHICH CAUSED THE 
FLOODING IS MOVING TO THE EAST OF YORK AND RED LION AND INTO 
LANCASTER COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALLASTOWN...
RED LION...SPRY...WEIGELSTOWN...YORK...COLUMBIA...EAST 
PETERSBURG...LANCASTER...MILLERSVILLE...MOUNT JOY...MILLERSVILLE 
UNIVERSITY...FRANKLIN AND MARSHALL COLLEGE...YORK COLLEGE OF 
PENNSYLVANIA AND PENN STATE YORK.

THE STORMS ARE MOVING TO THE EAST AND WEAKENING SOMEWHAT...BUT COULD 
STILL PRODUCE ANOTHER INCH OF RAIN BY 130 PM EDT. THIS ADDITIONAL 
RAIN COULD PRODUCE FLASH FLOODING IN MORE AREAS.

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED BRIDGES. FIND ALTERNATE 
ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY 
VEHICLES AWAY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 3983 7700 3986 7695 3989 7699 3992 7697
      3994 7697 4014 7646 4016 7632 3972 7620
      3972 7700

$$

FORECASTER: DANGELO
763 
WGUS71 KCTP 181649
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1249 PM EDT TUE JUN 18 2013

PAC071-133-181845-
/O.CON.KCTP.FF.W.0004.000000T0000Z-130618T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER PA-YORK PA-
1249 PM EDT TUE JUN 18 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR YORK
AND WESTERN LANCASTER COUNTIES...

AT 1242 PM EDT...THE RAIN HAS ALL BUT STOPPED OVER YORK COUNTY...AND 
TAPERED OFF SIGNIFICANTLY OVER WESTERN LANCASTER COUNTY. HOWEVER... 
THE VERY HEAVY RAIN FROM EARLIER IS NOW RUNNING OFF INTO AREA 
STREAMS AND CREEKS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALLASTOWN...
RED LION...SPRY...YORK...COLUMBIA...EAST PETERSBURG...LANCASTER... 
MILLERSVILLE...AND MOUNT JOY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW 
INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 3996 7688 4014 7646 4016 7632 3972 7620
      3972 7679

$$

FORECASTER: DANGELO
091 
WGUS71 KCTP 181743
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
143 PM EDT TUE JUN 18 2013

PAC071-133-181749-
/O.CAN.KCTP.FF.W.0004.000000T0000Z-130618T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER PA-YORK PA-
143 PM EDT TUE JUN 18 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR YORK AND WESTERN
LANCASTER COUNTIES...

THE RAIN HAS TAPER OFF OVER THE WARNING AREA AND THE WATERS FROM THE 
EARLIER HEAVY RAINS ARE RECEDING. ONLY A FEW MINOR...NUISANCE 
PROBLEMS WILL REMAIN FOR ANOTHER HOUR OR SO. FLOOD WATERS NO LONGER 
POSE A THREAT TO LIFE OR PROPERTY. THEREFORE...THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE 
COLLEGE THROUGH TWITTER OR FACEBOOK.

LAT...LON 3996 7688 4014 7646 4016 7632 3972 7620
      3972 7679

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 10:48 AM EDT, 53 minutes earlier.

Area forecast discussion, Jun 18, 10:48 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1048 AM EDT TUE JUN 18 2013

.SYNOPSIS...
THE PERSISTENT JUNE PATTERN OF BROAD TROUGHING OVER THE MID-
ATLANTIC AND NORTHEAST STATES IS FORECAST TO TRANSITION AND BE
REPLACED BY A SUMMERTIME UPPER LEVEL RIDGE MIGRATING EASTWARD
FROM THE PLAINS. A SLIGHTLY COOLER AND LESS HUMID AIRMASS WILL
FOLLOW IN THE WAKE OF A COLD FRONT TONIGHT INTO THURSDAY.
INCREASING HEAT AND HUMIDITY WILL ARRIVE ON SCHEDULE WITH THE
OFFICIAL START OF ASTRONOMICAL SUMMER...AND LAST INTO THE
UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
SHOWERS WITH EMBEDDED THUNDER ROLLING IN FROM THE S. STUFF OVER
PBZ AREA JUST REFUSES TO GET INTO THE LAURELS. SO ALL IS ON
TRACK...AND NO SIG CHANGES HAVE BEEN MADE AT 1030AM.

PREV DISC...
JUST A FEW MINOR TWEAKS TO SKY AND POPS BASED ON CURRENT RADAR AND
SATELLITE TRENDS. MOST OF THE TSRA WILL BE THIS AFTN AS HEATING
KICKS IN EVEN THOUGH A FEW BLIPS ARE ON THE SCOPE ALREADY. BUT
MULTIPLE FORCING MECHANISMS AND SFC BOUNDARIES WILL MAKE IT PRETTY
MUCH IMPOSSIBLE TO PINPOINT WHERE/WHEN SHOWERS WILL BE TODAY.

PREV DISC...
BELT OF STRONGER MID-LVL FLOW ON THE SRN EDGE OF SHORTWAVE TROUGH
MOVG EWD FROM QUEBEC TO THE MARITIMES WILL SHIFT EWD ACRS NEW
ENGLAND THIS MORNING. AN ATTENDANT SFC COLD FRONT DRAPED ALONG THE
LWR LKS IS TEAMING WITH A WELL-DEFINED 300MB JET ENTRANCE REGION
TO MAINTAIN A CLUSTER SHOWERS/TSTMS OVER NW PA...WITH A FEW LONE
CELLS CROSSING LK ERIE. THE LATEST MESO MODELS CONTINUE TO WEAKEN
THIS AREA OF PCPN AS IT SHIFTS EWD ACRS MCKEAN CO THRU 12Z. OUTSIDE
OF THE NW MTNS...MOST AREAS SHOULD REMAIN DRY THRU DAYBREAK.

IR SATL LOOP SHOWS A SHIELD OF LYRD MID-HIGH CLOUDS SPREADING NEWD
ACRS CNTRL PA. THESE CLOUDS ARE ASSOCD WITH A SHORTWAVE LIFTING
THRU THE TN VLY AND WEAK SFC LOW ADVANCING EWD TOWARD THE CNTRL
MID-ATLC COAST. ANOTHER COMPACT SHORTWAVE IS CURRENTLY ROTATING
ACRS MN..AND WILL TRACK SEWD INTO THE LWR-MID OH VLY BY THIS
AFTN. THE APPROACHING SHORTWAVE ENERGY /FROM THE SW/ AND
AFOREMENTIONED SFC COLD FRONT /FROM THE NW/ SHOULD PROVIDE
SUFFICIENT FORCING/LIFT TO FUEL SCT TO NMRS TSTM DEVELOPMENT INTO
THE AFTN. HOWEVER THERE IS SOME QUESTION AS TO WHERE THE BEST
LOCATION/AERIAL CVRG WILL BE. THE LATEST HRRR AND 00Z SPC WRF/SSEO
HIGHLIGHT THE AREA SOUTH OF I-80...WITH THE HRRR SHOWING A NOTABLE
INCREASE IN CONVECTION AROUND THE 17-18Z TIMEFRAME.

THE SVR THREAT APPEARS MARGINAL DUE TO WEAK/MODEST INSTABILITY.
HOWEVER I CANT RULE OUT A FEW ORGANIZED STORMS GIVEN 35-40 KT OF
EFFECTIVE BULK SHEAR. COULD ALSO SEE SOME LOCALLY HEAVY RAINS
WITH THE MAIN SURGE OF ANOMALOUS PWATS OVER SOUTHEAST PA. THE
LATER ARRIVING MESO GUIDANCE SEEMS TO BE FORMING A CONSENSUS THAT
THE SRN 1/2 OF THE CWA SHOULD SEE THE MOST ACTIVITY COINCIDENT
WITH PEAK HEATING. AS SUCH...EXPECT TSTM CVRG TO WANE/TAPER OFF
WITH THE ONSET OF NIGHTFALL/SWD MVMT OF COLD FRONT.

THE FRONT WILL PUSH SOUTH ACRS THE CWA BY LATER TONIGHT WITH MUCH
DRIER/BELOW NORMAL PWAT AIR ARRIVING FROM THE NORTH. WILL HOLD
ONTO SOME LOW POPS ALONG THE MASON DIXON LINE INTO EARLY WEDNESDAY
MORNING BUT MOST AREAS SHOULD BE DRY AFT 06Z...ESPECIALLY TO THE
NORTH OF THE TURNPIKE.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
HIGH PRES WILL PREVAIL ON WEDNESDAY BRINGING PLENTY OF SUNSHINE.
THE WEATHER SHOULD BE RATHER COMFORTABLE AND PLEASANT WITH
COOLER NLY WINDS AND LOW HUMIDITY...WITH TEMPS GENERALLY IN THE
70S. CLR/CALM CONDS WED NIGHT SHOULD ALLOW OVERNIGHT LOWS TO FALL
INTO THE LOW-MID 40S ACRS THE NRN TIER...AND LOW-MID 50S IN THE
SOUTH. SOME OF THE USUAL COLD SPOTS IN THE NRN MTNS COULD DIP
INTO THE UPPER 30S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
A DEEP CLOSED LOW MOVG ACRS THE PACIFIC NW AND NRN ROCKIES WILL
ALLOW THE CENTRAL PLAINS UPPER RIDGE TO SLIDE EWD WITH RISING HGTS
EXPECTED DOWNSTREAM OVER THE ERN CONUS. CONSENSUS OF MODEL AND
ENSEMBLE DATA CONTINUES TO BUILD THE RIDGE TO 588+DM THRU THE
WEEKEND WITH THE FIRST TASTE OF SUMMERTIME HEAT/HUMIDITY ARRIVING
ON SCHEDULE.

LLVL S-SWLY RETURN FLOW AROUND SFC HIGH PRES DRIFTING OFF THE EAST
COAST WILL BRING AN INCREASE IN LLVL MSTR THRU THE END OF THE WORK
WEEK...WITH JUST A SLGT CHC FOR AN AFTN POP-UP/AIRMASS TYPE SHOWER
OR TSTM ON FRI.

ABOVE NORMAL 500 HPA HEIGHTS OVERSPREAD THE COMMONWEALTH THIS
WEEKEND. THIS SHOULD TRANSLATE INTO WARMER-THAN-NORMAL TEMPS WITH
THE GFS-BASED MOS GUID MORE BULLISH THAN THE EC MOS ON THE HEAT.
PATTERN ALSO HAS A RING-OF-FIRE LOOK TO IT SO WILL NEED TO WATCH
FOR MCS ACTIVITY/RIDGE ROLLERS.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
LOW LEVEL MOISTURE MUCH HIGHER IN THE S THAN ELSEWHERE. WAVE
ROLLING TO THE EAST OVER THE CENTRAL APPALACHIANS IS PUSHING A
SHIELD OF RAIN WITH EMBEDDED THUNDER INTO THE LOWER SUSQ WHICH
WILL NEGATIVELY IMPACT FLYING CONDITIONS AT THV/MDT/CXY/LNS BEFORE
NOON. A BOUNDARY OVER THE NRN TIER THIS MORNING WILL INCH TO THE
SOUTH AND DEVELOP SCATTERED SHRA/TSRA THIS AFTN OVER THE CENTRAL
AND SWRN AIRFIELDS AS WELL. BFD LOOKS TO BE THE TERMINAL WITH THE
LEAST CHC FOR SHRA/TSRA. VFR CONDS WILL PREDOMINATE...WITH BRIEF
VSBY REDUCTION POSSIBLE WITH ANY SHRA/TSRA. CURRENT THINKING IS
THAT THE FRONT DOES NOT CLEAR THE SOUTHERN TIER UNTIL LATER THIS
EVENING. BUT WITHOUT DIURNAL HEAT...MUCH OF THE TSRA WILL BE DONE
AROUND 02Z. IFR CIGS AND VSBYS WILL AGAIN BE A POSSIBILITY
TONIGHT IN FOG - ESP WHERE RAIN OCCURS THIS AFTN.

OUTLOOK...
WED...EARLY AM LGT RAIN/LOW CIGS POSSIBLE JST/AOO.
THU...NO SIG WX EXPECTED.
FRI-SAT...ISOLD PM TSRA IMPACTS POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...DANGELO/STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...DANGELO/CERU
Hazardous weather outlook, Jun 18, 4:53 AM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
453 AM EDT TUE JUN 18 2013

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-190900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
453 AM EDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...IN ADVANCE
OF A COLD FRONT PUSHING SOUTHWARD FROM THE LOWER GREAT LAKES. A
FEW STORMS MAY APPROACH SEVERE LIMITS ESPECIALLY ALONG AND TO THE
SOUTH OF INTERSTATE 80...WITH STRONG WINDS AND HAIL THE PRIMARY
HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MS

In the hours before

Special weather statement, Jun 18, 10:56 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1056 AM EDT TUE JUN 18 2013

PAZ064-065-181545-
ADAMS PA-YORK PA-
1056 AM EDT TUE JUN 18 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ADAMS AND SOUTHERN
YORK COUNTIES...

AT 1053 AM EDT...A STRONG THUNDERSTORM WAS NEAR LITTLESTOWN...MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT PARKVILLE...GLEN ROCK...SHREWSBURY...
WINTERSTOWN AND BROGUE.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 12.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 94...
STATE ROAD 97.

LAT...LON 3977 7718 3995 7647 3992 7642 3972 7635
      3972 7716

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:56 AM EDTSpecial Weather StatementCTPYork49 min
Jun 18, 11:29 AM EDTAreal Flood AdvisoryCTPLancaster, York2 hr
Jun 18, 12:36 PM EDTAreal Flood AdvisoryCTPLancaster114 min
Jun 18, 4:41 PM EDTSpecial Weather StatementCTPBedford34 min

Nearby

Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.